Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 18, 2004, 2:38 AM CST for Clark County, Pike County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2004, 2:38 AM CST (08:38 UTC)
- Expired
- Mar 18, 2004, 5:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Clark County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 10:23 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 17, 10:23 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1023 PM CST WED MAR 17 2004 .DISCUSSION... UPDATED FORECASTS TO HANDLE NEW SEVERE THUNDERSTORM WATCH UNTIL 300 AM CST WEDNESDAY. ALL UPDATES WILL BE OUT SHORTLY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 22
Hazardous weather outlook, Mar 17, 5:10 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CST WED MAR 17 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 510 PM CST WED MAR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM. SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT. PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST DURING THE OVERNIGHT HOURS. 22
In the hours before
Local storm report, Mar 17, 11:40 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL HOT SPRINGS 34.49N 93.05W
03/17/2004 2.75 INCH GARLAND AR EMERGENCY MNGR
BASEBALL SIZE HAIL NEAR DOWNTOWN HOT SPRINGS.
1125 PM HAIL MOUNTAIN PINE 34.57N 93.17W
03/17/2004 1.00 INCH GARLAND AR LAW ENFORCEMENT
1125 PM HAIL SUNSHINE 34.47N 93.23W
03/17/2004 0.75 INCH GARLAND AR EMERGENCY MNGR
POWER OUT IN PARTS OF WESTERN GARLAND COUNTY.
1055 PM HAIL 1 N AVANT 34.66N 93.33W
03/17/2004 1.25 INCH GARLAND AR EMERGENCY MNGR
HAIL OF VARYING SIZES FROM 3/4 INCH TO 1 1/4 INCHES. ALSO
WINDS ESTIMATED AT 45 MPH.
&&
28Local storm report, Mar 17, 11:54 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG ROYAL 34.52N 93.23W
03/17/2004 GARLAND AR EMERGENCY MNGR
STORAGE BUILDINGS BLOWN OUT INTO U.S. HIGHWAY 270.
ROADWAY BLOCKED.
&&
28Local storm report, Mar 17, 11:57 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL MALVERN 34.37N 92.82W
03/17/2004 1.75 INCH HOT SPRING AR PUBLIC
&&
28Local storm report, Mar 18, 1:05 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CST THU MAR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL PINE BLUFF ARSENAL 34.33N 92.10W
03/18/2004 0.75 INCH JEFFERSON AR LAW ENFORCEMENT
&&
28Local storm report, Mar 18, 1:29 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 AM CST THU MAR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 7 WSW PINE BLUFF 34.17N 92.13W
03/18/2004 0.75 INCH JEFFERSON AR LAW ENFORCEMENT
OCCURRED AT SULPHUR SPRINGS.
&&
28Local storm report, Mar 18, 2:11 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
211 AM CST THU MAR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD ODEN 34.62N 93.79W
03/18/2004 MONTGOMERY AR LAW ENFORCEMENT
BRUSHY ROAD UNDER WATER. LOW WATER CROSSINGS IN THE AREA
COVERED WITH WATER.
1210 AM HAIL NORMAN 34.46N 93.68W
03/18/2004 0.75 INCH MONTGOMERY AR LAW ENFORCEMENT
1155 PM TSTM WND DMG PINE RIDGE 34.58N 93.88W
03/17/2004 MONTGOMERY AR LAW ENFORCEMENT
TREES DOWN.
1110 PM HAIL 2 ENE SILVER 34.54N 93.47W
03/17/2004 1.00 INCH MONTGOMERY AR LAW ENFORCEMENT
OCCURRED AT JOPLIN.
1030 PM HAIL ODEN 34.62N 93.79W
03/17/2004 0.75 INCH MONTGOMERY AR LAW ENFORCEMENT
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:52 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Mar 17, 9:26 PM CST | Severe Thunderstorm Warning | LZK | Yell | 44 min |
| Mar 17, 9:27 PM CST | Severe Thunderstorm Warning | LZK | Scott | 48 min |
| Mar 17, 10:19 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 31 min |
| Mar 17, 10:49 PM CST | Severe Thunderstorm Warning | LZK | Garland | 31 min |
| Mar 17, 11:07 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 28 min |
| Mar 17, 11:12 PM CST | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Mar 17, 11:19 PM CST | Severe Thunderstorm Warning | LZK | Garland | 31 min |
| Mar 17, 11:29 PM CST | Severe Thunderstorm Warning | LZK | Garland | 21 min |
| Mar 17, 11:33 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 57 min |
| Mar 17, 11:49 PM CST | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| Mar 17, 11:50 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 45 min |
| Mar 17, 11:54 PM CST | Severe Thunderstorm Warning | LZK | Grant, Saline | 51 min |
| Mar 18, 12:34 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 46 min |
| Mar 18, 12:47 AM CST | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Mar 18, 1:06 AM CST | Flash Flood Warning | LZK | Polk | 119 min |
| Mar 18, 1:11 AM CST | Severe Thunderstorm Warning | LZK | Lincoln | 44 min |
| Mar 18, 3:45 AM CST | Flash Flood Warning | LZK | Hot Spring, Montgomery | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.